Has anyone experienced extreme stomach upset on Ibrutinib?

After more than three months on Ibrutinib, I started having extreme stomach upset such as burning sensation and extreme heat in my stomach. A recent endoscopy confirmed the irritated lining of my stomach and redness. I was wondering if anybody else has experienced the same discomforts? Otherwise, Ibrutinib is doing a wonderful job.

Last edited by

4 Replies

oldestnewest
  • Gastrointestinal disorders have been reported by a number of patients, you need to work with your doctor to perhaps change how you are taking it, vary dose etc...

    Drug label with side effects

    dailymed.nlm.nih.gov/dailym...

  • Thanks for your reply. Well, I called Pharmacyclics (maker of Ibrutinib) they said only 13% of the patients in clinical trials showed signs of DYSPEPSIA (indigestion...). But, they never had a report of any symptoms such as mine (REACTIVE GASTROPATHY). I called the oncologist office but he is too busy to see me. What a joke, I am suffering and he is busy making money.

  • It's July '16 -- and i've been having similar symptoms....How are you doing now?

    Did they change your dose, or recommend a best time to take the meds?

  • Hi Suz. Sorry for getting back to you late. I do feel better now but I still have some stomach issues with Imbruvica. First they reduced my dose to two but after two months I went back to three a day. I did an endoscopy and it confirmed my irritations. My gastroenterologist put me on Misoprostol (200mcg) four times a day (before each meal and at the bed time). Now, I only take one in the morning.

    From what I have read and learned most stomach issues related to Imbruvica go away after a while. All my life I had to struggle with stomach problems (acid reflux, ulcer...) so my case is probably a rare situation. I have been on acid reflux meds all my adult life. Now, I take Nexium 40mg and Misoprostol 200mcg in the morning before breakfast. After a light breakfast I take Imbruvica (3 capsules) with at least 16oz of water. I drink clean water (not tap water). I don't drink coffee or tea until 4-5 hours passed taking Imbruvica. I do drink plenty of water during the day and I am sure that is what has helped me a lot with my stomach flare ups. They recommend if any med upsets stomach to take it with food. I also found out that starch foods (mashed potatoes, simple white bread, plain rice....) help me a lot with stomach problems. I don't eat anything spicy or acidic (lemonade, lime juice...).

    I hope these info help you in some ways. Please let me know if you have any specific question. Also, I suggest to see a gastroenterologist and find out if endoscopy is necessary in your case. Take good care.

You may also like...